Alert archive / Ohio / Winter Storm Warnings in 2005
Winter Storm Warning 1, NWS Charleston, WV
NWS Charleston, WV issued this winter storm warning at Dec 3, 2005, 9:10 PM EST for 5 counties in Ohio. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 3, 2005, 9:10 PM EST (02:10 UTC)
- Expired
- Dec 4, 2005, 3:06 AM EST
- In force
- 6 hr
- Issued by
- NWS Charleston, WV
Counties Athens County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH
The radar
The Charleston,WV radar (KRLX), 132 km from the middle of the area, began a volume at 02:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.2 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1580 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 293 m²/s²
- 0-3 km storm-relative helicity
- 540 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KRLX 040210 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 910 PM EST SAT DEC 3 2005 OHZ066-067-075-084-041015- /O.UPG.KRLX.WW.Y.0002.000000T0000Z-051204T1100Z/ /O.NEW.KRLX.WS.W.0001.051204T0210Z-051204T1100Z/ PERRY-MORGAN-ATHENS-VINTON- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MCARTHUR... HAMDEN 910 PM EST SAT DEC 3 2005 ...WINTER STORM WARNING IN EFFECT UNTIL 6 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS UPGRADED THE WINTER WEATHER ADVISORY TO A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 6 AM EST SUNDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. FREEZING RAIN MIXED IN WITH SOME SLEET WILL BECOME WIDESPREAD ACROSS SOUTHEAST OHIO OVERNIGHT. SOME ENHANCED BANDS OF FREEZING RAIN WILL CAUSE ICE ACCUMULATIONS TO REACH ONE QUARTER INCH OR MORE DURING THE OVERNIGHT HOURS. WHILE THE MIXED PRECIPITATION IS EXPECTED TO MIX WITH AND CHANGEOVER TO MAINLY SNOW LATE TONIGHT...THE ICE ACCUMULATION SHOULD POSE THE GREATEST HAZARD. SNOW ACCUMULATIONS OF UP TO TWO INCHES WILL BE POSSIBLE EARLY SUNDAY MORNING. REPORTS HAVE COME IN THAT TRAVELING CONDITIONS ARE BECOMING QUITE HAZARDOUS AND MOTORISTS SHOULD EXERCISE EXTREME CAUTION WHILE ON THE ROADWAYS. BRIDGES AND OVER PASSES WILL BE MOST SUSCEPTIBLE TO ICING. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. $$ OHZ076-041015- /O.NEW.KRLX.WS.W.0001.051204T0210Z-051204T1100Z/ WASHINGTON- INCLUDING THE CITIES OF...MARIETTA...BELPRE 910 PM EST SAT DEC 3 2005 ...WINTER STORM WARNING IN EFFECT UNTIL 6 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 6 AM EST SUNDAY. FREEZING RAIN MIXED IN WITH SOME SLEET WILL BECOME WIDESPREAD ACROSS SOUTHEAST OHIO OVERNIGHT. SOME ENHANCED BANDS OF FREEZING RAIN WILL CAUSE ICE ACCUMULATIONS TO REACH ONE QUARTER INCH OR MORE DURING THE OVERNIGHT HOURS. WHILE THE MIXED PRECIPITATION IS EXPECTED TO MIX WITH AND CHANGEOVER TO MAINLY SNOW LATE TONIGHT...THE ICE ACCUMULATION SHOULD POSE THE GREATEST HAZARD. SNOW ACCUMULATIONS OF UP TO TWO INCHES WILL BE POSSIBLE EARLY SUNDAY MORNING. REPORTS HAVE COME IN THAT TRAVELING CONDITIONS ARE BECOMING QUITE HAZARDOUS AND MOTORISTS SHOULD EXERCISE EXTREME CAUTION WHILE ON THE ROADWAYS. BRIDGES AND OVER PASSES WILL BE MOST SUSCEPTIBLE TO ICING. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. $$ KYZ101>103-OHZ083-085>087-WVZ007-009>011-017>020-028>032-037>040- 041015- /O.EXA.KRLX.WW.Y.0002.000000T0000Z-051204T1100Z/ GREENUP-CARTER-BOYD-JACKSON OH-MEIGS-GALLIA-LAWRENCE OH-MASON- WOOD-PLEASANTS-TYLER-WIRT-CALHOUN-RITCHIE-DODDRIDGE-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-NICHOLAS-WEBSTER-UPSHUR-BARBOUR- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...JACKSON...WELLSTON...OAK HILL...POMEROY... GALLIPOLIS...IRONTON...SOUTH POINT...POINT PLEASANT...NEW HAVEN... PARKERSBURG...VIENNA...ST. MARYS...BELMONT...PADEN CITY... SISTERSVILLE...MIDDLEBOURNE...ELIZABETH...GRANTSVILLE... HARRISVILLE...PENNSBORO...WEST UNION...SUTTON...GASSAWAY... BURNSVILLE...GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT... GRAFTON...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...COWEN... BUCKHANNON...PHILIPPI...BELINGTON 910 PM EST SAT DEC 3 2005 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST SUNDAY. WINTRY PRECIPITATION HAS BECOME WIDESPREAD ACROSS THE AREA WITH MANY LOCATIONS REPORTING FREEZING RAIN. THE FREEZING RAIN IS EXPECTED TO CONTINUE THROUGH THE OVERNIGHT HOURS...POSSIBLY MIXING WITH SLEET...AND WILL CAUSE HAZARDOUS TRAVELING CONDITIONS. ICE ACCUMULATIONS ARE EXPECTED TO BE AROUND ONE TO TWO TENTHS OF AN INCH...WHICH WILL MAKE ROADWAYS VERY SLICK. BRIDGES AND OVER PASSES WILL BE ESPECIALLY SUSCEPTIBLE TO ICING CONDITIONS. MOTORISTS SHOULD EXERCISE EXTREME CAUTION WHILE TRAVELING. TEMPERATURES WILL GRADUALLY WARM FROM THE SOUTH LATER TONIGHT AND THIS SHOULD BRING A TRANSITION FROM FREEZING RAIN AND SLEET TO RAIN. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ WVZ046-047-041015- /O.CON.KRLX.WW.Y.0002.000000T0000Z-051204T1100Z/ POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...MARLINTON...ELKINS 910 PM EST SAT DEC 3 2005 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY. WINTRY PRECIPITATION HAS BECOME WIDESPREAD ACROSS THE AREA WITH MANY LOCATIONS REPORTING FREEZING RAIN. THE FREEZING RAIN IS EXPECTED TO CONTINUE THROUGH THE OVERNIGHT HOURS...POSSIBLY MIXING WITH SLEET...AND WILL CAUSE HAZARDOUS TRAVELING CONDITIONS. ICE ACCUMULATIONS ARE EXPECTED TO BE AROUND ONE TO TWO TENTHS OF AN INCH...WHICH WILL MAKE ROADWAYS VERY SLICK. BRIDGES AND OVER PASSES WILL BE ESPECIALLY SUSCEPTIBLE TO ICING CONDITIONS. MOTORISTS SHOULD EXERCISE EXTREME CAUTION WHILE TRAVELING. THE HIGHER RIDGE TOPS ARE LIKELY TO BE WARMER AND MAY SEE MORE RAIN THAN FREEZING RAIN. TEMPERATURES WILL GRADUALLY WARM FROM THE SOUTH LATER TONIGHT AND THIS SHOULD BRING A TRANSITION FROM FREEZING RAIN AND SLEET TO RAIN. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ HC
5 follow-up statements
000 WWUS41 KRLX 040806 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 306 AM EST SUN DEC 4 2005 OHZ066-067-075-076-084-040915- /O.CAN.KRLX.WS.W.0001.000000T0000Z-051204T1100Z/ PERRY-MORGAN-ATHENS-WASHINGTON-VINTON- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...MCARTHUR...HAMDEN 306 AM EST SUN DEC 4 2005 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE WINTER STORM WARNING. PRECIPITATION HAS ENDED ACROSS THE WARNING AREA...WITH ONLY DRIZZLE AND FLURRIES EXPECTED THROUGH THE BALANCE OF THE MORNING. THE THREAT OF ADDITIONAL ICE ACCRETION IS COMING TO AN END. UNTREATED ROADS MAY STILL BE ICY THIS MORNING...SO USE CAUTION IF YOU ARE DRIVING OR WALKING ON THEM. $$ KYZ101>103-OHZ083-085>087-WVZ007-009>011-017>020-028>032-037>040- 046-047-040915- /O.CAN.KRLX.WW.Y.0002.000000T0000Z-051204T1100Z/ GREENUP-CARTER-BOYD-JACKSON OH-MEIGS-GALLIA-LAWRENCE OH-MASON- WOOD-PLEASANTS-TYLER-WIRT-CALHOUN-RITCHIE-DODDRIDGE-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-NICHOLAS-WEBSTER-UPSHUR-BARBOUR- POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...JACKSON...WELLSTON...OAK HILL...POMEROY... GALLIPOLIS...IRONTON...SOUTH POINT...POINT PLEASANT...NEW HAVEN... PARKERSBURG...VIENNA...ST. MARYS...BELMONT...PADEN CITY... SISTERSVILLE...MIDDLEBOURNE...ELIZABETH...GRANTSVILLE... HARRISVILLE...PENNSBORO...WEST UNION...SUTTON...GASSAWAY... BURNSVILLE...GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT... GRAFTON...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...COWEN... BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...ELKINS 306 AM EST SUN DEC 4 2005 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE WINTER WEATHER ADVISORY. MOST LOCATIONS IN THE ADVISORY AREA ARE NOW REPORTING TEMPERATURES AT OR ABOVE THE FREEZING MARK. RAIN WILL BE TAPERING OFF TO FLURRIES AND SPRINKLES LATER THIS MORNING. THE THREAT OF ADDITIONAL ICE ACCRETION IS COMING TO AN END. $$
000 WWUS41 KRLX 041645 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 1145 AM EST SUN DEC 4 2005 VAZ003-004-WVZ033>037-046-050045- /O.CON.KRLX.WS.A.0001.051205T0500Z-051205T2300Z/ DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS- POCAHONTAS- INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH... GARY...WAR...MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL... FAYETTEVILLE...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...MARLINTON 1145 AM EST SUN DEC 4 2005 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT THROUGH MONDAY AFTERNOON. A LOW PRESSURE SYSTEM WILL DEVELOP IN THE LOWER MISSISSIPPI VALLEY THIS EVENING...AND TRACK ACROSS THE SOUTHEASTERN STATES THROUGH MONDAY. THE EXACT TRACK OF THIS STORM IS STILL IN DOUBT. HOWEVER...THERE IS THE POTENTIAL FOR AT LEAST 6 INCHES OF SNOW ACCUMULATION IN SOUTHWEST VIRGINIA AND THE CENTRAL AND SOUTHERN MOUNTAIN COUNTIES OF WEST VIRGINIA. BE SURE TO CHECK LATER TODAY FOR UPDATES...INCLUDING THE POTENTIAL ISSUANCE OF WARNINGS OR ADVISORIES. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS41 KRLX 042056 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 356 PM EST SUN DEC 4 2005 VAZ003-004-WVZ033>035-050500- /O.UPG.KRLX.WS.A.0001.051205T0500Z-051205T2300Z/ /O.NEW.KRLX.HS.W.0001.051205T0900Z-051206T0000Z/ DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH- INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH... GARY...WAR...MULLENS...OCEANA...PINEVILLE...BECKLEY 356 PM EST SUN DEC 4 2005 ...HEAVY SNOW WARNING IN EFFECT FROM 4 AM TO 7 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A HEAVY SNOW WARNING...WHICH IS IN EFFECT FROM 4 AM TO 7 PM EST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. A LOW PRESSURE SYSTEM WILL TRACK ACROSS THE SOUTHEASTERN STATES MONDAY AND OFF THE SOUTHERN MID ATLANTIC COAST MONDAY NIGHT. THERE WILL LIKELY BE AT LEAST 6 INCHES OF SNOW ACCUMULATION IN SOUTHWEST VIRGINIA AND THE CENTRAL AND SOUTHERN MOUNTAIN COUNTIES OF WEST VIRGINIA BEFORE THE SNOW TAPERS OFF LATE MONDAY. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. $$ WVZ036-037-046-050500- /O.EXT.KRLX.WS.A.0001.051205T0900Z-051206T0000Z/ FAYETTE-NICHOLAS-POCAHONTAS- INCLUDING THE CITIES OF...OAK HILL...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...MARLINTON 356 PM EST SUN DEC 4 2005 ...WINTER STORM WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH MONDAY EVENING... A WINTER STORM WATCH IS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY EVENING. A LOW PRESSURE SYSTEM WILL TRACK ACROSS THE SOUTHEASTERN STATES MONDAY AND OFF THE SOUTHERN MID ATLANTIC COAST MONDAY NIGHT. THERE IS THE POTENTIAL FOR UP TO 6 INCHES OF SNOW ACCUMULATION IN SOME OF THE NORTHERN MOUNTAIN COUNTIES OF WEST VIRGINIA MONDAY IF THE LOW TRACK SHIFTS A LITTLE MORE TO THE NORTH. BE SURE TO CHECK LATER TODAY FOR UPDATES...INCLUDING THE POTENTIAL ISSUANCE OF WARNINGS OR ADVISORIES. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS41 KRLX 050249 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 949 PM EST SUN DEC 4 2005 VAZ003-004-WVZ033>035-051100- /O.CON.KRLX.HS.W.0001.051205T0900Z-051206T0000Z/ DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH- INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH... GARY...WAR...MULLENS...OCEANA...PINEVILLE...BECKLEY 949 PM EST SUN DEC 4 2005 ...HEAVY SNOW WARNING REMAINS IN EFFECT FROM 4 AM TO 7 PM EST MONDAY... A HEAVY SNOW WARNING REMAINS IN EFFECT FROM 4 AM TO 7 PM EST MONDAY. A LOW PRESSURE SYSTEM WILL TRACK ACROSS THE SOUTHEASTERN STATES MONDAY AND OFF THE SOUTHERN MID ATLANTIC COAST MONDAY NIGHT. THERE WILL LIKELY BE AT LEAST 6 INCHES OF SNOW ACCUMULATION IN SOUTHWEST VIRGINIA AND THE CENTRAL AND SOUTHERN MOUNTAIN COUNTIES OF WEST VIRGINIA BEFORE THE SNOW TAPERS OFF LATE MONDAY. THE SNOW IS NOT EXPECTED TO BEGIN IN EARNEST UNTIL AROUND DAWN MONDAY. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. $$ WVZ036-037-046-051100- /O.CON.KRLX.WS.A.0001.051205T0900Z-051206T0000Z/ FAYETTE-NICHOLAS-POCAHONTAS- INCLUDING THE CITIES OF...OAK HILL...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...MARLINTON 949 PM EST SUN DEC 4 2005 ...WINTER STORM WATCH REMAINS IN EFFECT FROM 4 AM EST MONDAY THROUGH MONDAY EVENING... A WINTER STORM WATCH REMAINS IN EFFECT FROM 4 AM EST MONDAY THROUGH MONDAY EVENING. A LOW PRESSURE SYSTEM WILL TRACK ACROSS THE SOUTHEASTERN STATES MONDAY AND OFF THE SOUTHERN MID ATLANTIC COAST MONDAY NIGHT. THERE IS THE POTENTIAL FOR UP TO 6 INCHES OF SNOW ACCUMULATION IN SOME OF THE NORTHERN MOUNTAIN COUNTIES OF WEST VIRGINIA MONDAY IF THE LOW TRACK SHIFTS A LITTLE MORE TO THE NORTH. BE SURE TO CHECK LATER TODAY FOR UPDATES...INCLUDING THE POTENTIAL ISSUANCE OF WARNINGS OR ADVISORIES. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ HC
000 WWUS41 KRLX 050842 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 342 AM EST MON DEC 5 2005 VAZ003-004-WVZ033>035-051645- /O.CAN.KRLX.HS.W.0001.051205T0900Z-051206T0000Z/ /O.NEW.KRLX.SN.Y.0003.051205T1200Z-051206T0000Z/ DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH- INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH... GARY...WAR...MULLENS...OCEANA...PINEVILLE...BECKLEY 342 AM EST MON DEC 5 2005 ...HEAVY SNOW WARNING IS CANCELLED... ...SNOW ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS POSTED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM EST THIS EVENING. THE HEAVY SNOW WARNING HAS BEEN CANCELED. SNOW AMOUNTS OF 2 TO 5 INCHES ARE EXPECTED. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. $$ WVZ046-051645- /O.UPG.KRLX.WS.A.0001.051205T0900Z-051206T0000Z/ /O.NEW.KRLX.HS.W.0002.051205T1500Z-051206T0300Z/ POCAHONTAS- INCLUDING THE CITY OF...MARLINTON 342 AM EST MON DEC 5 2005 ...HEAVY SNOW WARNING IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A HEAVY SNOW WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EST THIS EVENING. THE WINTER STORM WATCH...THAT WAS PREVIOUSLY IN EFFECT...HAS BEEN UPGRADED TO THE HEAVY SNOW WARNING. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED. SNOW ACCUMULATIONS OF 4 TO 8 INCHES ARE FORECAST. THIS WILL MAKE TRAVEL DANGEROUS. AVOID UNNECESSARY TRAVEL. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. $$ WVZ036-037-051645- /O.UPG.KRLX.WS.A.0001.051205T0900Z-051206T0000Z/ /O.NEW.KRLX.SN.Y.0003.051205T1200Z-051206T0000Z/ FAYETTE-NICHOLAS- INCLUDING THE CITIES OF...OAK HILL...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE 342 AM EST MON DEC 5 2005 ...SNOW ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM EST THIS EVENING. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW TOTALS OF 2 TO 5 INCHES ARE EXPECTED. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. $$ WVZ038-047-051645- /O.NEW.KRLX.SN.Y.0003.051205T1500Z-051206T0300Z/ WEBSTER-RANDOLPH- INCLUDING THE CITIES OF...COWEN...ELKINS 342 AM EST MON DEC 5 2005 ...SNOW ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EST THIS EVENING. SNOW TOTALS OF 2 TO 5 INCHES ARE EXPECTED. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. $$ KTB
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this winter storm warning went out at Dec 3, 6:45 PM EST, 2 hours 25 minutes earlier.
Area forecast discussion, Dec 3, 6:45 PM EST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
645 PM EST SAT DEC 3 2005
.AVIATION...
COMPLEX WEATHER SITUATION OVERNIGHT AS WARM AIR SURGES NORTHWARD
OVER COOL SURFACE AIRMASS. GENERALLY VFR CONDITIONS TO START THE
PERIOD BUT CEILINGS WILL QUICKLY FALL INTO MVFR RANGE AND EVENTUALLY
BOTH CEILINGS AND VISIBILITIES WILL FALL IFR AFTER 06Z-08Z FROM
SOUTH TO NORTH...AS WARM AIR OVERRIDES COOLER AIR BELOW...IN
ADDITION TO WIDESPREAD PRECIPITATION. MAINLY EXPECTING RAIN
THROUGHOUT ACROSS THE SOUTHERN SITES WITH POSSIBLY SOME MIXED
PRECIPITATION AT ONSET FOR A COUPLE OF HOURS. THE NORTHERN SITES
CAN EXPECT A MORE PROLONGED PERIOD OF MIXED PRECIPITATION PROBABLY
STARTING AS SNOW...THEN CHANGING TO FZRAPL AND EVENTUALLY RAIN.
ALL SITES LIKELY TO BE IFR AFTER 09Z THROUGH ABOUT 12Z OR SO THEN
CONDITIONS GRADUALLY IMPROVE TO MVFR DURING LATE MORNING HOURS AND
EVENTUALLY VFR FROM NORTHWEST TO SOUTHEAST DURING AFTERNOON HOURS.
&&
.PREVIOUS DISCUSSION...
(ISSUED 221 PM EST SAT DEC 3 2005)
SHORT TERM (REST OF TONIGHT THROUGH MONDAY NIGHT)...
MODELS HAVE COME INTO GOOD AGREEMENT ON MOVING THE SURFACE LOW UP
THROUGH CENTRAL KENTUCKY AND EASTERN OHIO TONIGHT. A BROAD AREA OF
LIFT IS EXPECTED TO DEVELOP ALONG AND AHEAD OF THE WARM FRONT. WITH
THE 850 INFLOW INCREASING TO 50 TO 60 KTS OVERNIGHT...EXPECT A
STRONG SURGE OF WARM AIR TO MOVE NORTHWARD ACROSS THE REGION DURING
THE EVENING HOURS...MAINLY BETWEEN THE OHIO RIVER AND WESTERN SLOPES
OF THE APPALACHIAN MOUNTAINS. WHILE THE CURRENT CONDITIONS HAVE
NEAR FREEZING TEMPERATURES AND DEWPOINTS IN THE TEENS AND LOWER
20S...MUCH OF THE INITIAL MOISTURE AND PRECIP WITH GO TO SATURATING
THE ATMOSPHERE AND BUT THE INITIAL PRECIPITATION COULD BEGIN AS A
WINTRY MIX . BUT THE SURGE OF WARM AIR SHOULD TURN THE PRECIPITATION
TO RAIN IN THIS AREA. HOWEVER...ACROSS THE GREENBRIER VALLEY AND
PARTS OF SOUTHEAST OHIO WHICH WILL BE EITHER ALONG THE TRACK OF THE
SURFACE LOW OR JUST WEST OF IT...THE WARM WEDGE WILL NOT BE ENOUGH
TO TURN THE PRECIPITATION OVER...SO THE WINTRY PRECIPITATION WILL BE
DOMINATE THROUGH THE EVENT. THUS HAVE CONTINUED THE WINTER WEATHER
ADVISORY IN THE MOUNTAINS...BUT HAVE ALSO INCLUDED 4 OHIO COUNTIES
AS WELL.
FOR TEMPERATURES OVERNIGHT...GENERALLY HAVE RISING VALUES AS THE
WARM WEDGE ADVANCES NORTHWARD.
AS THE LOW DEPARTS SUNDAY MORNING...THE RAIN...EXCEPT FOR A MIXED
BAG OVER OUR FAR NORTHWESTERN COUNTIES IN OHIO...WILL QUICKLY EXIT
FROM WEST TO EAST. COLD AIR COLLAPSES ACROSS OUR REGION DURING THE
DAY SUNDAY SO THAT LINGERING RAIN SHOWERS WILL TEND TO GO OVER TO
SNOW SHOWERS...WITH MOST OF THE ACTIVITY IN THE NORTHERN MOUNTAINS.
THE BIG QUESTION REMAINS OUR SECOND LOW PRESSURE SYSTEM THAT WILL
PASS SOUTH AND EAST OF OUR REGION MONDAY. THE MODELS...WHICH HAD
DRAMATICALLY SHIFTED THE TRACK...ALONG WITH MOST OF THE PRECIP...
WELL SOUTH OF OUR REGION LAST NIGHT ON THE 00Z RUNS...HAVE NOW
SHIFTED BACK NORTHWARD TO CLIP THE MOUNTAINS WITH SIGNIFICANT SNOW.
CONTRARY TO PREVIOUS RUNS WHERE MODELS WHERE REALLY AT ODDS...THE
12Z MODELS ARE MUCH MORE IN AGREEMENT. WITH COLD AIR WELL
ESTABLISHED OVER THE REGION...ANY PRECIP WITH THE STORM ON MONDAY
WILL BE SNOW. THUS...FEEL CONFIDENT ENOUGH TO PULL SIGNIFICANT
ACCUMULATING SNOWS ON MONDAY BACK INTO THE MOUNTAINS...BUT HAVE KEPT
ACCUMULATIONS AT A MINIMUM WEST OF THE MOUNTAINS...WITH LITTLE OR NO
ACCUMULATION WEST OF A CHARLESTON-CLARKSBURG LINE.
BEHIND THE LOW MONDAY NIGHT...THERE WILL BE GOOD COLD ADVECTION ON
NORTHWEST FLOW WITH TYPICAL SNOW SHOWERS...MOSTLY OVER THE
MOUNTAINS.
LONG TERM (TUESDAY THROUGH SATURDAY)...
COLD NORTHWEST FLOW CONTINUES TUESDAY THROUGH FRIDAY. EXPECT BELOW
NORMAL TEMPERATURES WITH NUMEROUS SNOW SHOWERS. HIGH PRESSURE BUILDS
IN TOWARD THE BEGINNING OF THE WEEKEND...ALLOWING TEMPERATURES TO
MODERATE SOME AND SOME BRIEF DRYING.
PREVIOUS DISCUSSION...
(ISSUED 1257 PM EST SAT DEC 3 2005)
AVIATION...
SURFACE LOW CURRENTLY OVER WRN ARKANSAS WILL CONTINUE TO PUSH ENE
THIS AFTERNOON AND TONIGHT. BROAD AREA OF WARM ADVECTION
DEVELOPING OUT AHEAD OF THE SYSTEM AS 850 MB INFLOW INCREASES TO
50 TO 60 KTS OVERNIGHT. EXPECT CEILINGS TO LOWER FROM 7K TO 10K FT
THIS AFTERNOON TO MVFR LEVELS BY EARLY THIS EVENING AS
PRECIPITATION BEGINS TO BREAK OUT. ULTIMATELY EXPECT CEILINGS IN
THE 1500FT RANGE WITH THE RAIN SHIELD AS IS MOVES THROUGH WITH
VISIBILITIES DOWN TO IFR LEVELS. WARM AIR SHOULD PUSH IN
STRONGLY...BUT WITH AIRMASS INITIALLY COLD AND DRY...INITIAL PUSH
OF PCPN COULD FALL IN THE FORM OF SNOW...SLEET OR FREEZING RAIN
FOR PKB/EKN/CKB.
BY 12Z...EXPECT SFC LOW NEAR PIT TO BEGIN TO WEAKEN AND SHIFT EAST
OF THE MOUNTAINS. COLD FRONT SHOULD BE MOVING ACROSS THE REGION AT
THIS TIME SO EXPECT COLDER AIR FROM THE WEST TO BEGIN TO PUSH BACK
EASTWARD...TURNING ANY LINGERING SHOWERS IN THE MOUNTAINS BACK TO
SNOW DURING THE MORNING HOURS. CEILINGS SHOULD REMAIN IN THE MVFR
RANGE DURING THE MORNING AS THE LOW LEVEL MOISTURE AND WESTERLY
FLOW REMAIN IN PLACE.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...WINTER WEATHER ADVISORY FOR WVZ046-047 UNTIL 6 AM SUNDAY.
OH...WINTER WEATHER ADVISORY FOR OHZ066-067-075-084 UNTIL 6 AM
SUNDAY.
KY...NONE.
VA...NONE.
&&
AVIATION...HCHazardous weather outlook, Dec 3, 3:33 PM EST, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 333 PM EST SAT DEC 3 2005 OHZ066-067-075-084-042045- PERRY-MORGAN-ATHENS-VINTON- 333 PM EST SAT DEC 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT A WINTER WEATHER ADVISORY...IN EFFECT FROM 7 PM THIS EVENING TO 6 AM EST SUNDAY...FOR 1 TO 4 INCHES OF SNOW...MIXED WITH SLEET AND FREEZING RAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. WVZ046-047-042045- POCAHONTAS-RANDOLPH- 333 PM EST SAT DEC 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A WINTER WEATHER ADVISORY...IN EFFECT FROM 7 PM THIS EVENING TO 6 AM EST SUNDAY...FOR MIXED SLEET AND FREEZING RAIN...BUT TRENDING TO ALL RAIN LATER TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ACCUMULATING SNOWS OF 3 TO 6 INCHES ARE POSSIBLE MONDAY AND MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND AGAIN MONDAY. KYZ101>103-105-OHZ076-083-085>087-WVZ005>011-013>020-024>032-039- 040-042045- GREENUP-CARTER-BOYD-LAWRENCE KY-WASHINGTON-JACKSON OH-MEIGS- GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS- TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE- MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR- UPSHUR-BARBOUR- 333 PM EST SAT DEC 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO AND WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. VAZ003-004-WVZ033>038-042045- DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS- WEBSTER- 333 PM EST SAT DEC 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ACCUMULATING SNOWS OF 2 TO 5 INCHES ARE POSSIBLE SUNDAY NIGHT AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED MONDAY.
In the hours before
Special weather statement, Dec 3, 7:11 PM EST, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 711 PM EST SAT DEC 3 2005 KYZ101>103-105-OHZ083-086-087-WVZ005>007-013>015-024>026-034>036- 040400- GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-GALLIA-LAWRENCE OH- WAYNE-CABELL-MASON-LINCOLN-PUTNAM-KANAWHA-MINGO-LOGAN-BOONE- WYOMING-RALEIGH-FAYETTE- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...JACKSON...WELLSTON...OAK HILL... GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...CEREDO...WAYNE... HUNTINGTON...POINT PLEASANT...NEW HAVEN...HARTS...ALUM CREEK... HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON... SOUTH CHARLESTON...SAINT ALBANS...WILLIAMSON...LOGAN... CHAPMANVILLE...MAN...MADISON...MULLENS...OCEANA...PINEVILLE... BECKLEY...FAYETTEVILLE 711 PM EST SAT DEC 3 2005 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... PRECIPITATION IS BECOMING WIDESPREAD ACROSS THE AREA...AND WITH SURFACE TEMPERATURES AROUND THE FREEZING MARK...HAZARDOUS ROAD CONDITIONS COULD DEVELOP. THE PRECIPITATION WILL FALL AS A MIX OF RAIN AND SLEET...BUT SOME FREEZING RAIN COULD BE MIXED IN WHERE TEMPERATURES ARE BELOW FREEZING. THE SOUTHERN COAL FIELDS ARE LIKELY TO SEE MAINLY RAIN...WHILE FURTHER TO THE NORTH...AROUND THE I-64 CORRIDOR...SLEET AND RAIN WILL BE THE MAIN PRECIPITATION TYPE. THE GOOD NEWS IS THAT TEMPERATURES WILL BE RISING OVERNIGHT AND ANY MIXED PRECIPITATION WILL CHANGE TO ALL RAIN LATER THIS EVENING. MOTORISTS SHOULD BE CAUTIOUS OF POSSIBLE SLICK SPOTS THAT MAY DEVELOP IN HEAVIER SHOWERS OF SLEET AND POSSIBLE FREEZING RAIN. BRIDGES AND OVER PASSES WILL BE MOST VULNERABLE TO SLICK SPOTS. OHZ066-067-075-076-084-085-WVZ008>011-016>020-027>032-037>040-046- 047-040400- PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-MEIGS-JACKSON WV-WOOD- PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-NICHOLAS-WEBSTER-UPSHUR-BARBOUR- POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...MCARTHUR...HAMDEN...POMEROY...RAVENSWOOD...RIPLEY... PARKERSBURG...VIENNA...ST. MARYS...BELMONT...PADEN CITY... SISTERSVILLE...MIDDLEBOURNE...SPENCER...ELIZABETH...GRANTSVILLE... HARRISVILLE...PENNSBORO...WEST UNION...CLAY...SUTTON...GASSAWAY... BURNSVILLE...GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT... GRAFTON...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...COWEN... BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...ELKINS 711 PM EST SAT DEC 3 2005 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... PRECIPITATION IS BECOMING WIDESPREAD ACROSS THE AREA...AND WITH SURFACE TEMPERATURES AT OR BELOW THE FREEZING MARK...HAZARDOUS ROAD CONDITIONS COULD DEVELOP. THE PRECIPITATION WILL FALL AS A MIX OF SNOW AND SLEET...BUT SOME FREEZING RAIN COULD BE MIXED IN SOUTH OF STATE ROUTE 5. NORTH OF THIS LINE...THE PRECIPITATION WILL LIKELY BEGIN AS SNOW OR SLEET. MOTORISTS SHOULD BE CAUTIOUS OF POSSIBLE SLICK SPOTS THAT MAY DEVELOP OVER THE NEXT FEW HOURS. BRIDGES AND OVER PASSES WILL BE MOST VULNERABLE TO SLICK SPOTS. THE GOOD NEWS IS THAT TEMPERATURES WILL BE RISING OVERNIGHT AND THE MIXED PRECIPITATION WILL EVENTUALLY CHANGE TO RAIN LATE TONIGHT. HC
Nearby
Winter Storm Warnings in Ohio, 2005Every winter storm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.